MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: information references the main component of the system.Other relevant device(s) are: product id: v amc3232c200tu, serial/lot #: (b)(4), ubd: (b)(6) 2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 72mm diameter thoracic aortic aneurysm.It was reported that during a follow up performed approximately 1.5 year post index procedure, a type ib endo leak was detected.Per the physician, the cause of the event was due to disease progression and distal aorta dilated beyond size of the endograft.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of reported type ib endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant ct¿s were not available for review and comparison.Ct¿s returned from 14 months post-implant revealed that the patient had been implanted with 2 valiant stent grafts.The proximal free-flo device was positioned with the proximal covered stent ~3cm caudal to the lsa, and the second closed web device extended 5 ¿ 6 cm from the proximal device and was positioned ~4cm above the celiac artery.The 7cm diameter taa was seen within the descending thoracic, and contrast was observed outside the stent graft within the distal taa sac most likely coming from a distal type i endoleak.The distal stent graft od measured ~32mm and there was 1cm of remaining distal seal zone length.It is possible that disease progression due to distal thoracic diameter dilatation along with distal seal length decrease may have led to the type ib endoleak.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7654401
Report Number2953200-2018-00921
Device Sequence Number1652465
Product Code MIH
UDI-Device Identifier00643169346567
UDI-Public00643169346567
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer07/12/2018
08/08/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date07/24/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1